Jul 15, 2007
I've had 2 rounds of interferon tx.First round 4mos then terminated because platelets down to 17.Second round 1 year low dose. both times I remaind undetectable for the time I was on the meds, both times approx 1to 2 mos after last dose viral laoad doubled.I'm 2b.also even though I was undetectable for all that time my liver enzymes went to (high) normal for only a few weeks.my last dose of interferon was about a year ago. 6 mos ago i had a blood test and my alt and ast were deep in normal range.My enzymes have never been normal for the past 35 yrs and my viral load dropped from 18,000,000 to 8.6 mil. Is there a chance that in some way Im getting better?should I try another round of tx? thanks Tom
Response from Dr. McGovern
Interesting question. There are several observations here:
1. Your first round of treatment was interrupted by low platelets but your virus was suppressed.
2. Your second round of treatment was long but at a low dose; your virus was still suppressed.
In both cases your virus comes back. What do you do now? 1. I would get a liver biopsy to see if you need to press on. 2. If you do have liver disease by biopsy, then I would consider retreatment with an alternative Peg interferon than the one you received to see if your platelets may decline less. If this is the case, hopefully you could attain viral eradication.
3. The other option is to enroll in a maintenance trial. You are an idea candidate for this since you do attain suppression on therapy. If you have no access to a trial, you may want to discuss this option with your provider. Long term viral suppression would hopefully quell the inflammation in your liver and slow progression of scarring.
Should i be concerned?
Ongoing symptoms, no answers
- Fever After Giving Oral Sex What Are The Chances Of HIV
- Hpv After Sucking Penis Sign Of HIV AIDS
- Loose Stool After Anal Sex Sign Of HIV AIDS
- Sore Throat After Drinking After Someone Worried I Have HIV
- Can Bacterial Vaginosis Cause Vaginal Bleeding?
- Hiv Antibody Positive Viral Load Negative
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.